Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 15, 2021, 6:28 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 15, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 26 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:35 PM CDT | HAIL 0.25 | 2 Ese Pasadena, TX | PEA SIZED HAIL AND WINDS OF 35 MPH. |
| Jun 15, 6:40 PM CDT | HAIL 1 | 4 Nnw Deer Park, TX | |
| Jun 15, 6:42 PM CDT | MARINE TSTM WIND 43 | 1 Ene Morgan'S Point, TX | MESONET STATION MGPT2 MORGANS POINT, TX. |
| Jun 15, 6:45 PM CDT | TSTM WND DMG | 2 N Pasadena, TX | ROOF OF INDUSTRIAL BUILDING SUSTAINED SIGNIFICANT DAMAGE DUE TO THUNDERSTORM WIND GUSTS. |
| Jun 15, 6:50 PM CDT | MARINE TSTM WIND 41 | Morgan'S Point, TX | MESONET STATION 9221D MORGAN'S POINT. |
| Jun 15, 7:00 PM CDT | MARINE TSTM WIND 47 | 1 Ese San Leon, TX | MESONET STATION EPTT2 EAGLE POINT, TX. |
| Jun 15, 7:01 PM CDT | MARINE TSTM WIND 40 | 1 Nnw San Leon, TX | MESONET STATION DW2080 SAN LEON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WUUS54 KHGX 152328
SVRHGX
TXC071-167-201-160015-
/O.NEW.KHGX.SV.W.0066.210615T2328Z-210616T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
628 PM CDT Tue Jun 15 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
North central Galveston County in southeastern Texas...
West central Chambers County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 715 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located over eastern
Houston Ship Channel, or near Cloverleaf, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, Seabrook, Galena Park,
Jacinto City, Beach City, Kemah, Cloverleaf, Channelview, Second
Ward, Highlands, Greater Fifth Ward, northern Clear Lake, Taylor
Lake Village, El Lago, Shoreacres, Clear Lake Shores and Morgan's
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2976 9533 2984 9518 2970 9476 2947 9491
TIME...MOT...LOC 2328Z 298DEG 18KT 2974 9516
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
218
WWUS54 KHGX 152355
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
655 PM CDT Tue Jun 15 2021
TXC071-167-201-160015-
/O.CON.KHGX.SV.W.0066.000000T0000Z-210616T0015Z/
Galveston TX-Chambers TX-Harris TX-
655 PM CDT Tue Jun 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL GALVESTON...WEST CENTRAL CHAMBERS AND SOUTHEASTERN
HARRIS COUNTIES...
At 653 PM CDT, a severe thunderstorm was located near Deer Park,
moving southeast at 20 mph. Quarter size hail and strong winds were
reported on the Beltway 8 bridge over the Ship Channel at 640 PM.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pasadena, southern Baytown, La Porte, Deer Park, Seabrook, Galena
Park, Beach City, Kemah, Cloverleaf, Channelview, northern Clear
Lake, Taylor Lake Village, El Lago, Shoreacres, Morgan's Point,
Houston Ship Channel, Kemah Boardwalk, San Jacinto State Park, San
Leon and Meadowbrook / Allendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2947 9491 2971 9525 2979 9517 2970 9476
TIME...MOT...LOC 2353Z 298DEG 18KT 2968 9503
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:57 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 15, 3:57 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
357 PM CDT Tue Jun 15 2021
...Heat Advisory In Effect...
.SHORT TERM [Tonight Through Wednesday Night]...
The main concerns in the near term are heat and the chance for
showers and thunderstorms through early evening. Abundant sunshine
and light variable winds have resulted in temperatures to reach the
mid to upper 90s at many locations early this afternoon. The
combination of very warm temperatures, calm to light winds and
dewpoints in the 70 is once again producing heat index values in the
triple digits. A Heat Advisory remains in effect for portions of
Southeast TX through 7PM CDT.
Latest visible satellite imagery and radar loop show diurnal Cu
developing across the region along with a weak sea breeze boundary.
With MLCAPE in the 2k-3k J/kg and low-level lapse rates in the 7-8
C/km, scattered showers and thunderstorms are expected this
afternoon. Some of these storms may become strong producing strong
downbursts. While vertical wind shear is weak/limited, strong gusty
winds cannot be ruled out as DCAPE remains around 1000-1400 J/kg
across our region. This threat is highlighted well in the Day 1
outlook from SPC. The best chance for this activity will be along
and south of I-10; though some isolated storms may develop north.
Precipitation should taper off around sunset with the loss of
daytime heating.
A similar weather pattern is anticipated on Wednesday with very warm
temperatures and diurnally-driven showers/storms. Highs mainly from
the mid to upper 90s are expected. Heat index will range from 100-
108 degrees in the afternoon. Overnight lows will range from the low
70s to near 80 tonight and Wednesday night. 05
&&
.LONG TERM [Thursday Through Tuesday]...
Ridging over the 4-Corners will be slowly weakening and flattening
this will allow the tropical moisture and system in the Bay of
Campeche to lift northward. This tropical system will be a large
part of the forecast. Hurricane Center has it at 40% through day
two and 80% through day 5 for development. The guidance continues
to show both a slow moving system initially and poorly organized
until around Friday morning when it may reform as convection gets
cranking with the system. Then the system starts a more northerly
motion. A lot of uncertainty in the models is giving us a good
range of possibilities on track and for the most part this should
take it toward southwest Louisiana or the Texas coast generally
along and east of Freeport. A few outliers further west or east of
that area but those are probably much lower probability events.
Stress here is on the fact that without a center the models are
going to struggle with the ultimate track and intensity as well as
where are the associated storms. If this goes according to plan
that wouldn't take place until Thursday night/Friday morning and
then the system is moving north. The system should be pretty
ragged with shear and probably one sided until it gets into the
northwestern Gulf then it could get somewhat more symmetric. As
it stands this system should be pushing onto land early Saturday.
Storms north of the system should be moving into the coastal
waters Friday and then into the coastal areas in the afternoon and
evening. A fairly strong upper low moving through Canada/MN/MI
Friday night should help weaken the ridging north of the tropical
system draw it north and then northeast...hence the Louisiana
concerns.
As for the weather in the shorter term - still hot Thursday with
slight chance/chance mainly south for storms during peak heating
along the seabreeze. Thursday evening the storms wane with loss
of heating and a fairly pleasant remainder of the night. Friday
the chance for storms increase along the coast. Drier air mixes in
late in the day across the north. Friday focuses on the tropical
system and probably a sharp demarcation between storms from
not in the northwest to in the southeast. Friday night and
Saturday tropical weather...then it shifts eastward and drier air
wraps around and across much of the area by Sunday though probably
still juicy over the south so could see a good band of showers and
thunderstorms set up. Warmth and slight chance for storms returns
late Sunday through Tuesday.
45
&&
.AVIATION [18Z TAF Issuance]...
Scattered showers and storms are expected this afternoon and
early evening with better chances along and south of I-10
(terminals south of KCXO). Given low confidence in timing and
coverage, have only kept VCTS. Erratic winds up to 40 knots will
be possible with any strong storms. Otherwise, VFR conditions are
expected through the period with light and variable winds. 05
&&
.MARINE...
Quiet through Wednesday night then winds ramping up and building
seas with potential tropical system. SCA conditions should be in
place by Thursday evening and Friday morning with northeasterly
flow becoming east. As the tropical system nears the area and
potentially into the area could see seas of 8+ feet and winds 25
knots+. It departs the area and winds swing to the west and
southwest going into Sunday.
Elevated tide levels developing Thursday and peaking Friday
night/Saturday. PETSS guidance envelope indicating tide levels
near 4 feet possible. Rip currents a good bet during the
Thursday-Saturday time frame.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 96 75 96 74 / 10 10 10 10 0
Houston (IAH) 75 98 76 97 76 / 30 30 30 20 30
Galveston (GLS) 81 93 80 91 81 / 10 20 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for the following
zones: Austin...Coastal Harris...Colorado...Fort
Bend...Inland Brazoria...Inland Galveston...Inland
Harris...Inland Jackson...Inland
Matagorda...Montgomery...Northern Liberty...Polk...San
Jacinto...Southern
Liberty...Trinity...Walker...Waller...Wharton.
GM...None.
&&
SHORT TERM...05
LONG TERM...45
DSS...26In the hours before
Special weather statement, Jun 15, 3:29 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
329 PM CDT Tue Jun 15 2021
TXZ226-227-236-237-152115-
Inland Brazoria TX-Inland Matagorda TX-Wharton TX-Fort Bend TX-
329 PM CDT Tue Jun 15 2021
...SPECIAL WEATHER STATEMENT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Needville, or 11 miles south of Rosenberg, moving southwest at 15
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Needville, Pleak, Fairchilds, Thompsons, Brazos Bend State Park,
Boling-Iago and Damon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2951 9582 2950 9566 2943 9556 2907 9575
2935 9608
TIME...MOT...LOC 2029Z 033DEG 13KT 2938 9579Special weather statement, Jun 15, 4:08 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 408 PM CDT Tue Jun 15 2021 TXZ226-227-236-237-152200- Inland Brazoria TX-Inland Matagorda TX-Wharton TX-Fort Bend TX- 408 PM CDT Tue Jun 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHARTON...SOUTH CENTRAL FORT BEND...WEST CENTRAL BRAZORIA AND NORTH CENTRAL MATAGORDA COUNTIES UNTIL 500 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near Boling-Iago, or 12 miles east of Wharton, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northeastern Bay City, Van Vleck and Boling-Iago. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2938 9591 2927 9575 2895 9587 2918 9620 TIME...MOT...LOC 2108Z 033DEG 15KT 2925 9590
Special weather statement, Jun 15, 5:08 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
508 PM CDT Tue Jun 15 2021
TXZ200-300-152245-
Northern Liberty TX-Southern Liberty TX-
508 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY COUNTY UNTIL
545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Daisetta, or 9 miles southwest of Saratoga, moving south at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ames, Daisetta and Devers.
LAT...LON 2993 9446 2995 9478 3023 9464 3011 9460
3011 9448
TIME...MOT...LOC 2207Z 007DEG 20KT 3016 9461Special weather statement, Jun 15, 5:13 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 513 PM CDT Tue Jun 15 2021 TXZ199-211>213-227-152300- Waller TX-Inland Harris TX-Fort Bend TX-Montgomery TX-Austin TX- 513 PM CDT Tue Jun 15 2021 ...SPECIAL WEATHER STATEMENT... At 512 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Tomball to near Weston Lakes. Movement was northwest at around 15 to 20 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Katy, Sealy, Brookshire, Hockley, Waller, Fulshear, Simonton, San Felipe, Pattison, Orchard, Weston Lakes, Cypress and Cinco Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3000 9556 2958 9593 2972 9620 3017 9585 TIME...MOT...LOC 2212Z 136DEG 11KT 3005 9568 2965 9597
Special weather statement, Jun 15, 5:33 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
533 PM CDT Tue Jun 15 2021
TXZ199-200-213-214-300-313-439-152315-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Bolivar Peninsula TX-Southern Liberty TX-Inland Harris TX-
Montgomery TX-
533 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALVESTON...
SOUTHEASTERN MONTGOMERY...CHAMBERS...SOUTHERN LIBERTY AND
NORTHEASTERN HARRIS COUNTIES UNTIL 615 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saratoga to 6 miles southwest of Beaumont
to 25 miles south of Cameron. Movement was southwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Liberty, Dayton, Kingwood, northeastern Mont Belvieu, Anahuac, Old
River-Winfree, Ames, Daisetta, Hardin, Kenefick, Cove, Devers, Dayton
Lakes, High Island, Stowell, Winnie, Lake Houston, Hankamer and
Wallisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9437 3008 9522 3024 9464 3011 9460
3011 9444 2989 9444 2989 9436 2956 9435
TIME...MOT...LOC 2233Z 066DEG 21KT 3022 9453 3001 9420 2944 9330Special weather statement, Jun 15, 5:48 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
548 PM CDT Tue Jun 15 2021
TXZ213-214-227-300-313-152330-
Coastal Harris TX-Chambers TX-Southern Liberty TX-Inland Harris TX-
Fort Bend TX-
548 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORT BEND...NORTHERN
CHAMBERS...SOUTHEASTERN LIBERTY AND CENTRAL HARRIS COUNTIES UNTIL 630
PM CDT...
At 544 PM CDT, Doppler radar was tracking a broken line strong
thunderstorms stretching across northern Harris, southern Liberty
and Chambers Counties. Boundary collisions will cause brief
intensity spikes at times which could produce localized 25 to 50 mph
winds, small hail and a quick 1 to 2 inches of rainfall.
Locations impacted include...
Pasadena, northeastern Sugar Land, Baytown, northern Missouri City,
Deer Park, Stafford, South Houston, Bellaire, West University Place,
Galena Park, Jacinto City, Jersey Village, Hunters Creek Village,
Bunker Hill Village, Piney Point Village, Beach City, Cloverleaf,
Downtown Houston, Greenway / Upper Kirby Area and Spring Branch
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9534 2966 9584 2992 9564 2993 9527
2997 9489 3004 9445 2989 9444 2989 9436
2978 9436
TIME...MOT...LOC 2244Z 012DEG 7KT 2999 9446 2992 9490 2986 9528 2985
9566The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:51 PM CDT | Special Weather Statement | HGX | Trinity | 39 min |
| Jun 15, 11:14 AM CDT | Heat Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Harris and 10 more | 8 hr |
| Jun 15, 2:58 PM CDT | Special Weather Statement | HGX | Montgomery | 47 min |
| Jun 15, 3:29 PM CDT | Special Weather Statement | HGX | Fort Bend | 46 min |
| Jun 15, 4:08 PM CDT | Special Weather Statement | HGX | Wharton | 52 min |
| Jun 15, 5:08 PM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Jun 15, 5:13 PM CDT | Special Weather Statement | HGX | Waller | 47 min |
| Jun 15, 5:33 PM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| Jun 15, 5:48 PM CDT | Special Weather Statement | HGX | Harris | 42 min |
| Jun 15, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 33 min |
| Jun 15, 6:06 PM CDT | Special Marine Warning | HGX | 114 min | |
| Jun 15, 6:35 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Jun 15, 6:39 PM CDT | Special Marine Warning | HGX | 96 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.